Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at May 30, 2021, 4:05 PM EDT for Collier County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 4:05 PM EDT (20:05 UTC)
- Expired
- May 30, 2021, 4:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 142 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 988 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
816
WWUS82 KMFL 302005
SPSMFL
Special Weather Statement
National Weather Service Miami FL
405 PM EDT Sun May 30 2021
FLZ063-066-070-302045-
Hendry FL-Inland Collier County FL-Glades FL-
405 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 445 PM EDT...
* At 405 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lehigh Acres, moving southeast
at 30 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Labelle, Ave Maria, Immokalee, Golden Gate Estates, Felda,
Orangetree, Hendry Correctional, Port La Belle, Big Corkscrew
Island, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill, Keri and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2681 8156 2680 8124 2637 8113
2610 8140 2632 8166 2642 8166
TIME...MOT...LOC 2005Z 321DEG 27KT 2652 8158
$$
Hadi/CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at May 30, 3:49 PM EDT, 16 minutes earlier.
Area forecast discussion, May 30, 3:49 PM EDT, 16 minutes before
Area Forecast Discussion National Weather Service Miami FL 349 PM EDT Sun May 30 2021 .DISCUSSION... Short Term (Today through Monday)... An unsettled pattern is expected through the short term forecast period across South Florida. The main synoptic feature over the area is a mid-level trough. An area of low pressure over the northeastern United States has an associated surface front that has pushed into Central Florida but will not be able to clear South Florida. The trough at the mid-levels has brought cooler temperatures aloft with the special 18z MFL sounding now showing -9.5 deg C at 500 mb while MDCRS data from aircraft landing or taking off from RSW shows a 500 mb temp around -11 deg C. This continues to support the concern for strong to severe storms this afternoon which could tap into the available surface instability with the peak of diurnal heating today, the lift offered by surface boundaries and their collisions, and the cold air advecting into the area aloft around the trough. The Storm Prediction Center continues to keep South Florida within the marginal risk of severe weather for today/tonight due to this. The primary concerns are strong to damaging wind gusts, small to near quarter dollar sized hail, and localized heavy rainfall accumulations from repeated storms. Waterspouts and funnel clouds cannot be ruled out with boundary collisions today either. The general pattern for convection today will continue to be focused around the surface boundaries, such as the sea breezes and outflow boundaries, and then as the cells growth in stature and are able to overcome the challenge from drier air aloft, the mean flow out of the west will push the stronger cells eastward towards the coast. The retreating sea breezes will aid this movement along with the potential for some coastal convection reaching the Naples metro later into the evening. Overnight, the convective focus will once again shift over the local waters but remnant boundaries interacting with the land breeze trough offshore could keep convection going through most of the night into the morning hours. A general synoptic easterly flow will allow any convection that initiates along this coastal boundary that is stout enough to survive westward movement off the boundary to push ashore which could bring some late night and early morning showers and rumbles of thunder. The risk of severe storms should be minimized overnight but you cannot rule out some concerns with heavy rainfall. On Monday, the mid-level trough will come into better phase with the lower level pattern to allow the cold air aloft to persist. A slightly more easterly flow will allow the convective focus to shift west as the Gulf sea breeze is slightly more arrested and the Atlantic sea breeze is expected to move inland more than today. Accordingly, the resultant boundary collisions will occur closer to the State Road 29 corridor on Monday compared to the center of the peninsula which will bring the potential for stronger storms closer to the Southwest Florida metro compared to today. The additional moisture, the continued support aloft, and the potential for a small amount of shear could allow for slightly better organization to the convection on Monday compared to the expected multicell activity today. Still some uncertainty with Monday's forecast, but the potential for another unsettled day of strong to potentially severe storms cannot be ruled out. Long Term (Monday night through Friday): Model guidance keep a shortwave feature aloft lingering over the peninsula through Tuesday, with an associated upper level trough also digging down into Florida. These features will continue to enhance instability, with steep lapse rates and cool-enough mid levels temps to keep supporting an active weather pattern. Expect widespread showers and scattered storms Tuesday and Wednesday to develop, with highest POPs/Wx coverage in the afternoon hours. Model PWATS remain well above normals as moisture advection persists through much of the week under robust low level ESE flow. With the added destabilizing forcing of the shortwave/upper trough combo, any thunderstorm that develops could become strong or even severe, with main threats being damaging winds, large hail, and localized flooding. By Thursday, models begin breaking down the shortwave feature and show the western edge of the Atlantic ridge to nudge back into the area. In response, low level winds veer a little and weaken. Thus, afternoon sea breeze boundaries will again become the main focal points for convection to originate. The weaker flow may result in slower-moving thunderstorms, which will increase chances of having longer heavy downpours over the same location. Persisting cloud cover will likely translate in slightly cooler temperatures during the long term with afternoon highs a few degrees below normals through at least mid week. Then highs should warm back up to around normals by the end of the work week. && .MARINE... A frontal boundary will stall just to the north of the area, while increasing moisture brings better chances of showers and thunderstorms through the rest of the week. Brief periods of rough seas and gusty winds will accompany any thunderstorm that forms. A few waterspouts are also possible. && .BEACH FORECAST... The ongoing light flow over the coastal waters will keep rip current risk on the low side for all beaches. This may continue tomorrow as well. However, the wind is forecast to increase out of the east by mid week, enhancing the rip current risks for the Atlantic beaches. && .PRELIMINARY POINT TEMPS/POPS... Miami 74 86 75 85 / 50 60 60 80 West Kendall 73 87 73 87 / 50 60 60 80 Opa-Locka 74 87 74 86 / 60 60 60 80 Homestead 72 85 74 85 / 50 60 60 70 Fort Lauderdale 73 84 75 85 / 50 60 60 80 N Ft Lauderdale 73 85 75 84 / 60 60 60 80 Pembroke Pines 73 86 74 85 / 60 60 60 80 West Palm Beach 71 85 73 85 / 60 60 60 70 Boca Raton 73 85 74 85 / 60 60 60 70 Naples 70 89 71 89 / 30 60 40 70 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Tonight/Monday and Aviation/Marine...RAG Monday Night through Sunday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, May 30, 11:23 AM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 1123 AM EDT Sun May 30 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 310330- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1123 AM EDT Sun May 30 2021 ...Strong to Severe Storms Possible This Afternoon and Evening... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: There is a chance of thunderstorms across the area. Some of the storms may become strong and possibly severe. The main hazards are lightning, damaging wind gusts, and hail. Waterspouts: There is a slight chance of waterspouts for all South Florida waters. Hail: Hail up to the size of a quarter dollar is possible with the strongest storms, particularly around Lake Okeechobee and Southeast Florida this afternoon and evening. Wind: In general, thunderstorm wind gusts of 45 to 55 mph are possible. There is the possibility of some isolated severe wind gusts in excess of 58 mph, mainly this afternoon and evening. Flooding: There is a slight chance of localized flooding today, if heavy rain persists over a specific area, or repeatedly affects the same areas for an extended period of time this afternoon and evening. Visibility: Smoke from a wildfire in southwestern Palm Beach County could impact visibility in the area, including for motorists nearby on US 27. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a chance of thunderstorms through the rest of the Memorial Day Weekend into the work week. The threat of rip currents will increase for the middle of the week along the east coast beaches of South Florida as the easterly winds increase. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, May 30, 3:26 PM EDT, 39 minutes before
Special Weather Statement National Weather Service Miami FL 326 PM EDT Sun May 30 2021 FLZ067-071-302015- Inland Broward County FL-Inland Palm Beach County FL- 326 PM EDT Sun May 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES UNTIL 415 PM EDT... * At 325 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 12 miles west of Parkland, or 12 miles northwest of Coral Springs, moving north at 10 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Loxahatchee NWR. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2621 8037 2621 8061 2649 8051 2647 8027 TIME...MOT...LOC 1925Z 198DEG 7KT 2634 8044 Hadi/CWC
Special weather statement, May 30, 4:03 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Miami FL 403 PM EDT Sun May 30 2021 FLZ067-302100- Inland Palm Beach County FL- 403 PM EDT Sun May 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PALM BEACH COUNTY UNTIL 500 PM EDT... * At 403 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles west of Loxahatchee NWR, or 17 miles southwest of Wellington, moving north at 15 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Wellington, Lion Country Safari Park, Loxahatchee NWR and Loxahatchee Groves. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2645 8028 2643 8056 2672 8056 2671 8026 TIME...MOT...LOC 2003Z 182DEG 12KT 2647 8045 AR
Special weather statement, May 30, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
405 PM EDT Sun May 30 2021
FLZ063-066-070-302045-
Hendry FL-Inland Collier County FL-Glades FL-
405 PM EDT Sun May 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER...WESTERN
HENDRY AND SOUTHWESTERN GLADES COUNTIES UNTIL 445 PM EDT...
* At 405 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Lehigh Acres, moving southeast
at 30 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Labelle, Ave Maria, Immokalee, Golden Gate Estates, Felda,
Orangetree, Hendry Correctional, Port La Belle, Big Corkscrew
Island, Corkscrew Swamp Sanctuary, Sunniland, Bunker Hill, Keri and
Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2681 8156 2680 8124 2637 8113
2610 8140 2632 8166 2642 8166
TIME...MOT...LOC 2005Z 321DEG 27KT 2652 8158
Hadi/CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:26 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| May 30, 4:03 PM EDT | Special Weather Statement | MFL | Palm Beach | 57 min |
| May 30, 5:07 PM EDT | Special Weather Statement | MFL | Monroe | 38 min |
| May 30, 5:24 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Collier | 36 min |
| May 30, 5:56 PM EDT | Special Weather Statement | MFL | Hendry | 49 min |
| May 30, 7:28 PM EDT | Special Weather Statement | MFL | Monroe | 47 min |
| May 30, 7:45 PM EDT | Special Marine Warning | MFL | 45 min | |
| May 30, 7:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 59 min |
| May 30, 7:59 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.